Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Treatment for diarrhea due to whey protein - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1678 Questions
Doctor :   Hi
User :   HI
User :   HI
User :   how r u doing..?
Doctor :   Please proceed with your query
Doctor :   I am good thanks
User :   yeh ...
User :   Having problem with loose motions
Doctor :   ok
User :   motion like water unknowingly
Doctor :   ok
User :   and sometimes blood
Doctor :   Ok can i ask a few more details?
Doctor :   Could you please let me know your age?
Doctor :   Since when are you having this complaint
User :   I used a whey protein ...for workouts
User :   after one week of usage ....I m got in to this
User :   and my age is 27
Doctor :   Is it associated with fever,vomitings and how many times a day?
Doctor :   ok
User :   .... no vomtings and fever
User :   everyday afternoon ....
Doctor :   ok
Doctor :   is it only once or more than that?
Doctor :   is it foul smelling,sticky?
User :   only once ..
Doctor :   when did the stool start to show up blood?
User :   sometimes
User :   till now ... only twice..
Doctor :   how much of whey protein do you consume per day/per week?
Doctor :   ok
User :   per day only one scoup
User :   mixed with milk
Doctor :   whey protein is just like any other protein, but sometimes excess usage causes liver damage.
Doctor :   ok
Doctor :   whey protein itself has 5-9% of lactose depending on the market product
User :   I never over dosed it
Doctor :   and mixing with milk increases the lactose percentage
User :   .. before going to work out
Doctor :   have you ever had been detected.diagnosed with lactose intolerance?
User :   and after coming from workout
Doctor :   ok
User :   wat is lactose ...?
Doctor :   Lactose is basically a carbohydrate found in milk & milk products
Doctor :   a large section of people have intolerance to it
User :   how can I detect it ..?
Doctor :   A stool test is usually done for reducing substances
Doctor :   As of now I recommend you to immediately stop using Whey protein
Doctor :   for a week.
Doctor :   How much blood did you loose in the stool,was it considerable or streaks?
User :   ... just drops
Doctor :   If the dysentery stops in the next 2-3 days, than you have to discontinue with Whey protein.
User :   I stopped .... using it long back
Doctor :   ok
User :   but still I m getting it
User :   I used it only for a week
Doctor :   Since when have you stopped using it
Doctor :   ok
Doctor :   So, what you need to do, I will just enlist
Doctor :   1. Drink lots of fluids
Doctor :   2.Stop using Whey protein for some more time.
Doctor :   3.Also avoid wheat products like chapattis,breads
Doctor :   4.Also get the Stool examination done called - Stool Routine for Ova,Cysts & Parasites.
Doctor :   Have you physically been examined by a GP.
User :   no
Doctor :   And is it the first time that you are having Diarrhoea for over a week?
Doctor :   And is the mixed with stools or seperate drops of blood?
Doctor :   If it is mixed with stool what color is it? Bright red/Black? And is it associated with any pain in and around the anus?
Doctor :   Did you follow?
Doctor :   Are you there?
User :   yeh thr
User :   it is a normal stool
User :   no pain around
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Doctor :   ok
Doctor :   Sorry i thought you were not there
User :   wat is GP...?
Doctor :   General Physician
User :   ohh ok
User :   will go for check up....
Doctor :   So you can go ahead with the conservative management for 3 days.
User :   do u suggest to take any medicines and diet
Doctor :   1. Drink lots of fluids
2.Stop using Whey protein for some more time.
3.Also avoid wheat products like chapattis,breads 4. Bland diet 5.Personal hygeine 6.Clean drinking water
Doctor: 4
Doctor :   Do you follow?
User :   yeh
User :   I do
User :   ... ok
User :   thanks for u r advise
User :   will end the chat
Doctor :   Also you can use 2 Sporillac powder sachets for 5 days
Doctor :   Is there anything else you would like to ask?
Doctor :   Thank you for consulting me.
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor